Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 9, 2021, 8:02 PM CDT for Cumberland County, White County, Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2021, 8:02 PM CDT (01:02 UTC)
- Expired
- May 9, 2021, 8:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
Counties Cumberland County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2056 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
525
WWUS84 KOHX 100102
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
802 PM CDT Sun May 9 2021
TNZ065-066-078-080-100145-
Cumberland TN-Van Buren TN-Warren TN-White TN-
802 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...NORTHERN VAN
BUREN...NORTHEASTERN WARREN AND WHITE COUNTIES UNTIL 845 PM CDT...
At 801 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Sparta, moving east at 55 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Crossville, Sparta, Spencer, Fairfield Glade, Crab Orchard, Pleasant
Hill, Doyle, Lake Tansi, Cumberland Mountain State Park, Indian Rock
Lake, Virgin Falls State Natural Area and Fall Creek Falls State
Park.
This includes Interstate 40 between mile markers 316 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3583 8477 3582 8480 3576 8492 3577 8493
3575 8503 3577 8504 3576 8507 3577 8510
3577 8525 3573 8527 3572 8527 3573 8565
3598 8563 3600 8531 3599 8531 3598 8526
3600 8526 3604 8476 3600 8472 3591 8468
TIME...MOT...LOC 0101Z 270DEG 50KT 3585 8555
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 9, 6:37 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 9, 6:37 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 637 PM CDT Sun May 9 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Surface front still north of mid state region. Mid state has been worked over so much by convection that moved into mid state region a little bit earlier today than expected that atmosphere instability and lift on the whole has not been significant enough to support strong to severe convective development. CAMs, along with regional radar mosiac imagery, still showing line of showers and thunderstorms approaching Nashville Metro Area just after 3 PM CDT and can not totally rule out a strong to severe thunderstorm within this convective line. Best instability still remain across southwest portions of mid state region this afternoon. There could potentially be another round of showers and thunderstorms as front approaches mid state region as evening hours approach. Expect main bulk of showers and thunderstorms to push through mid state region this evening. With CAMs models continuing to depict low level atmospheric pressure gradient influences strong enough to support gust to around 40 mph through 10/00Z (7 PM CDT) this evening, continued with wind advisory for entire mid state through 7 PM CDT. Remaining forecast through next Sunday afternoon is based on a consensus model blend, but some interesting model trends have developed with most recent global model runs. Now ECMWF is wetter solution through much of forecast period, with NAM12 and GFS solutions trending to be drier. Simply put, mid state seems to be sandwich between possible passages of weather system to our south, and as upcoming weekend approaches, possiblY to our north. With this new change of model trends, thought best to hang onto a consistency based type forecast from later tonight through next Sunday afternoon. Some showers possible across locations approaching TN/AL Border region at times through Tuesday. However, overall best chance of showers once again influencing mid state region looks to be late into upcoming weekend at best. After seasonably cool temperatures tonight through most of work week per building northerly surface ridging influences, temperatures will once again warm to around seasonal normal values by upcoming weekend. && .AVIATION... 00Z TAF DISCUSSION. Showers and storms will occur ahead of a cold front this evening. The front has already passed CKV and will pass BNA/MQY by 02Z. The front will be followed by gusty NW winds and mainly MVFR cigs. Look for MVFR and some IFR cigs for Monday morning with gradual improvement in the afternoon. Winds will settle down on Monday, mostly under 10KT. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......JB Wright AVIATION........13
Hazardous weather outlook, May 9, 8:52 AM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 852 AM CDT Sun May 9 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-101000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 852 AM CDT Sun May 9 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Some strong to isolated severe thunderstorms will be possible this afternoon and evening. Best chance for severe thunderstorms will be around and west of the I-24 Corridor. Main threat will be strong to damaging winds. However, brief heavy downpours resulting in localized flooding, large hail, and isolated tornado development can not be ruled out. Additionally, sustained southwest winds 15 to 25 mph with gusts to around 40 mph will be possible from mid morning through afternoon hours today. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Special weather statement, May 9, 5:44 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
544 PM CDT Sun May 9 2021
TNZ009-010-031-033-092330-
Overton TN-Clay TN-Jackson TN-Macon TN-
544 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...NORTHERN
JACKSON...CLAY AND EASTERN MACON COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Boiling Springs, or near Lafayette, moving east at 50 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lafayette, Celina, Red Boiling Springs, Whitleyville, Moss, Dale
Hollow Lake and Standing Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3660 8528 3637 8537 3643 8603 3662 8597
3661 8550 3662 8528
TIME...MOT...LOC 2244Z 272DEG 44KT 3653 8591
SchaperSpecial weather statement, May 9, 5:58 PM CDT, 2 hours 4 minutes before
Special Weather Statement National Weather Service Nashville TN 558 PM CDT Sun May 9 2021 TNZ057-059-060-092330- Hickman TN-Williamson TN-Maury TN- 558 PM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MAURY...WEST CENTRAL WILLIAMSON AND EAST CENTRAL HICKMAN COUNTIES UNTIL 630 PM CDT... At 558 PM CDT, Doppler radar was tracking a strong thunderstorm over Centerville, moving east at 45 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Centerville, Nunnelly and Primm Springs. This includes Interstate 840 between mile markers 14 and 16. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3577 8757 3588 8752 3588 8707 3574 8710 TIME...MOT...LOC 2258Z 270DEG 41KT 3582 8748 Schaper
Special weather statement, May 9, 6:10 PM CDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Nashville TN 610 PM CDT Sun May 9 2021 TNZ026-027-059-092345- Williamson TN-Davidson TN-Cheatham TN- 610 PM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON... NORTHWESTERN WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 645 PM CDT... At 609 PM CDT, Doppler radar was tracking a strong thunderstorm over Kingston Springs, or 11 miles south of Ashland City, moving east at 45 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Nashville, Brentwood, Forest Hills, Oak Hill, Belle Meade, Kingston Springs, Pegram, Bellevue, Berry Hill and Bells Bend. This includes the following highways... Interstate 40 between mile markers 183 and 214. Interstate 65 between mile markers 73 and 90. Interstate 24 between mile markers 44 and 55. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3602 8717 3616 8716 3625 8671 3601 8670 TIME...MOT...LOC 2309Z 264DEG 41KT 3610 8709 Schaper
Special weather statement, May 9, 6:25 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
625 PM CDT Sun May 9 2021
TNZ056>058-093-094-100000-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Perry TN-
625 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHERN WAYNE...
NORTHWESTERN LAWRENCE...SOUTHERN PERRY AND SOUTHWESTERN HICKMAN
COUNTIES UNTIL 700 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Linden, moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hohenwald, Waynesboro, Linden, Clifton, Gordonsburg, Kimmins,
Henryville and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3547 8802 3548 8799 3553 8798 3561 8803
3562 8804 3564 8803 3567 8737 3525 8738
3532 8802 3535 8801 3536 8802 3539 8802
3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 2325Z 271DEG 45KT 3551 8796
SchaperSpecial weather statement, May 9, 7:05 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
705 PM CDT Sun May 9 2021
TNZ027-059-060-062-100045-
Rutherford TN-Williamson TN-Davidson TN-Maury TN-
705 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...RUTHERFORD...
NORTHEASTERN MAURY AND WILLIAMSON COUNTIES UNTIL 745 PM CDT...
At 705 PM CDT, Doppler radar was tracking a strong thunderstorm near
Franklin, moving east at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Murfreesboro, Franklin, Columbia, Smyrna, Brentwood, La Vergne,
Spring Hill, Nolensville, Thompson's Station, Walterhill, Eagleville,
Lascassas, Christiana, Fosterville, Natchez Trace At Highway 96,
Triune, Rockvale and Leipers Fork.
LAT...LON 3565 8642 3564 8646 3570 8654 3570 8663
3569 8664 3571 8668 3571 8677 3569 8680
3570 8681 3568 8681 3576 8723 3579 8722
3602 8700 3603 8639 3599 8633 3597 8626
3562 8641
TIME...MOT...LOC 0005Z 277DEG 34KT 3591 8693
BarnwellSpecial weather statement, May 9, 8:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
802 PM CDT Sun May 9 2021
TNZ065-066-078-080-100145-
Cumberland TN-Van Buren TN-Warren TN-White TN-
802 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND...NORTHERN VAN
BUREN...NORTHEASTERN WARREN AND WHITE COUNTIES UNTIL 845 PM CDT...
At 801 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Sparta, moving east at 55 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Crossville, Sparta, Spencer, Fairfield Glade, Crab Orchard, Pleasant
Hill, Doyle, Lake Tansi, Cumberland Mountain State Park, Indian Rock
Lake, Virgin Falls State Natural Area and Fall Creek Falls State
Park.
This includes Interstate 40 between mile markers 316 and 340.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3583 8477 3582 8480 3576 8492 3577 8493
3575 8503 3577 8504 3576 8507 3577 8510
3577 8525 3573 8527 3572 8527 3573 8565
3598 8563 3600 8531 3599 8531 3598 8526
3600 8526 3604 8476 3600 8472 3591 8468
TIME...MOT...LOC 0101Z 270DEG 50KT 3585 8555
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:05 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 40 min |
| May 9, 7:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 18 min |
| May 9, 7:30 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 11 min |
| May 9, 8:06 PM CDT | Special Weather Statement | OHX | Warren | 39 min |
| May 9, 8:43 PM CDT | Special Weather Statement | OHX | Grundy | 32 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.